advertisement
Question
Posted by: Mientjie | 2007/05/02

Epileptic

Been on Epilum, anti epileptic tablets for 5 years and understand it effects bone density, that leads to osteophorosis. What can I do to hinder it. Already have feeling that I am shorter and has dropped a shoe size. Am 57years and female.

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageHealthy Bones

Dear Mientjie
I assume you have gone through the menopause already. Were you on any hormone replacement therapy?
If yes, this would have helped protecting the bones. You also need to go for a bone density measurement to determine what the state of your bone mass is and whether you need active therapy. Other lifestyle measurements i.e. a diet rich in dairy with a calcium intake of at least 1000mg per day, regular weightbearing exercise, no smoking and a limited alcohol intake will also help maintain bone mass. If you want more inforamtion, please contact me at the National Osteoporosis Foundation on 021 931 7894.

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

1
Our users say:
Posted by: Mientjie | 2007/05/03

Thanks for information and yes I am on HRT. Been for a bone density test 3years ago and at that stage I was mildlyat risk. At the moment overseas, but will be in touch when I get back to S.A.

Reply to Mientjie

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.
advertisement